My son has been off seizure meds for 6mos due to the horrific side effects. We are thinking about putting him on lamictal. What are the side effects? He only has seizures while he sleeps and they are months apart.
You might have seen my question a few down from this...my son has only nocturnal seizures. Trileptal has worked for him for 1 1/2 years but we may be switching to something different...I too was looking at Lamictal.
I’ve been on Lamictal for about 5 years since my late onset epilepsy was diagnosed. Keppra was dreadful. I was a total zombie for the 6 months I took it. I only have night seizures and Lamictal controls them although the dose has increased substantially over 5 years. I’m now 200 am and 275 pm. Lethargy and severe nausea are the worst side effects. Mentally I’m depressed but my seizures are controlled!
Good luck! I hope it works for him. My son had horrible side effects from Onfi and an allergic reaction to Dilantin. Depakote and Keppra did not stop his nocturnal seizures. Everyone is so different though! Keep us posted.
I stopped taking them because i was having "the jerks" ..ever since i chose to stop takkng them i haven't had an episode in 3 years
It's effective and cheap.
Watch for "the rash" notify your doctor immediately! You have to be taken off it. It's an allergic reaction and its necrotising. It will happen in the first few months as he is introduced to it and "stepping up" the dose. (slowly increasing).
He may be feel "off" until pharmaceutical level is reached and his brain adjust to it. A few weeks to a month after final step up.